Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 212, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 30, 2000, 3:02 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 30, 2000, 3:02 PM CDT (20:02 UTC)
- Expired
- Aug 30, 2000, 4:00 PM CDT
- In force
- 58 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Harrison County, MS, Jackson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 3:47 PM CDT | Hail 1 | Saucier, MS | |
| Aug 30, 3:48 PM CDT | Hail 1 | Lyman, MS | One inch diameter hail covered the ground. |
| Aug 30, 4:02 PM CDT | Hail 1 | Lyman, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 2188 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 302004 COR SVRNEW MSC047-059-302100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 302 PM CDT WED AUG 30 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...GULFPORT...LONG BEACH JACKSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 400 PM CDT * AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES EAST OF SAUCIER...OR ABOUT 15 MILES NORTH OF ST. MARTIN...MOVING SOUTHWEST AT 10 MPH. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A |STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 11:30 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 30, 11:30 AM CDT, 3 hours 32 minutes before
FXUS64 KLIX 292029 AFDNEW AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1130 AM CDT WED AUG 30 2000 UPDATED THE ZONES TO INCREASE POPS TO 20 PERCENT MISSISSIPPI GULF COAST AND MENTION STRONG WIND GUSTS WITH CONVECTIVE POTENTIAL. ELSEWHERE...JUST TIGHTENED UP THE WORDING A BIT. MSAS AND MORNING ANALYSIS INDICATE A 1012 MB LOW PRES CENTER EAST OF THE CHANDELEUR ISLANDS WITH ESE FLOW INVADING THE MISSISSIPPI GULF COAST AND NORTHERLY FLOW ELSEWHERE. A CONVERGENCE ZONES IS EVOLVING ALONG THE GULF COAST THAT COULD BECOME QUITE ACTIVE WITH THUNDERSTORMS IF TEMPS EXCEED 96F THIS AFTERNOON. THE SOUNDING WAS CONDITIONALLY UNSTABLE WITH CONVECTION ONLY COMING ABOUT DUE TO EXCESSIVE HEATING AND SOME LOW LEVEL MOISTURE ADVECTION...AS IS UNDERWAY ALONG THE MS COAST AT THIS TIME. HAVE ADDRESSED THIS POTENTIAL IN THE THUNDERSTORM OUTLOOK AND ACCOUNTING FOR DOWNBURST POTENTIAL AROUND 70 MPH. ROTATING CELLS COULD NOT BE RULED OUT BUT OPTED TO HOLD OFF ON MENTIONING DUE TO GENERAL LOW COVERAGE OF ANY CONVECTION. WE WILL BE MONITORING THE MSAS TRENDS...VISIBLE CLOUD IMAGERY AND RADAR THROUGHOUT THE AFTERNOON. .NEW...NONE LA...NONE. MS...NONE. 24
In the hours before
Special weather statement, Aug 30, 10:30 AM CDT, 4 hours 32 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301930- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT WED AUG 30 2000 ...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ALONG THE MISSISSIPPI GULF COAST THIS AFTERNOON... A LOW PRESSURE SYSTEM JUST OFF THE MISSISSIPPI GULF COAST AND EAST OF THE MISSISSIPPI RIVER WILL DRIFT SLOWLY TO THE NORTHWEST THROUGHOUT THE DAY. DAYTIME TEMPERATURES ARE EXPECTED TO REACH THE UPPER 90S AND WINDS SHOULD BECOME SOUTHEASTERLY FROM PASCAGOULA TO THE PEARL RIVER. THIS WILL AID IN THE DEVELOPMENT OF A FEW STRONG TO SEVERE THUNDERSTORMS. THE PRIMARY THREAT OF ANY THUNDERSTORM DEVELOPMENT WILL BE DAMAGING DOWNBURST WINDS OF 70 MPH...OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. THE GREATEST THREAT WILL BE GENERALLY AFTER 2 PM ACROSS THE MISSISSIPPI COASTAL COUNTIES. MOVEMENT OF ANY STORMS WILL BE FROM THE NORTH AT 20 MPH. ELSEWHERE IN LOUISIANAq AND SOUTHWEST MISSISIPPI...SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED TODAY. FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Special weather statement, Aug 30, 10:31 AM CDT, 4 hours 31 minutes before
THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1031 AM CDT WED AUG 30 2000 LAZ034>040-046>050-056>070-MSZ068>071-301930- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PIKE-POINTE COUPEE- ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-ST TAMMANY- TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES- UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-WASHINGTON- WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1031 AM CDT WED AUG 30 2000 SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED TODAY IN LOUISIANA AND SOUTHWEST MISSISIPPI. THERE IS A SLIGHT CHANCE FOR STRONG TO SEVERE THUNDERSTORMS ALONG THE MISSISSIPPI GULF COAST THIS AFTERNOON. FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE). MSZ077-080>082-301930- HANCOCK-HARRISON-JACKSON-PEARL RIVER- 1031 AM CDT WED AUG 30 2000 ...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ALONG THE MISSISSIPPI GULF COAST THIS AFTERNOON... A LOW PRESSURE SYSTEM JUST OFF THE MISSISSIPPI GULF COAST AND EAST OF THE MISSISSIPPI RIVER WILL DRIFT SLOWLY TO THE NORTHWEST THROUGHOUT THE DAY. DAYTIME TEMPERATURES ARE EXPECTED TO REACH THE UPPER 90S AND WINDS SHOULD BECOME SOUTHEASTERLY FROM PASCAGOULA TO THE PEARL RIVER. THIS WILL AID IN THE DEVELOPMENT OF A FEW STRONG TO SEVERE THUNDERSTORMS. THE PRIMARY THREAT OF ANY THUNDERSTORM DEVELOPMENT WILL BE DAMAGING DOWNBURST WINDS OF 70 MPH...OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. THE GREATEST THREAT WILL BE GENERALLY AFTER 2 PM ACROSS THE MISSISSIPPI COASTAL COUNTIES. MOVEMENT OF ANY STORMS WILL BE FROM THE NORTH AT 20 MPH. FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:54 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 51 min |
| Aug 30, 4:50 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 25 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.